Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 9, 2021, 7:15 PM EDT for Alachua County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 7:15 PM EDT (23:15 UTC)
- Expired
- Aug 9, 2021, 8:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WWUS82 KJAX 092315
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
715 PM EDT Mon Aug 9 2021
FLZ236-340-100000-
Western Alachua FL-Western Marion FL-
715 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southwestern Alachua
and northwestern Marion Counties through 800 PM EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm near
Archer, or near Williston, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rainbow Lakes Estates, Archer and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2921 8254 2922 8240 2938 8241 2948 8241
2948 8255 2954 8256 2954 8261 2959 8245
2924 8219 2922 8218 2910 8253
TIME...MOT...LOC 2315Z 338DEG 26KT 2946 8250
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NGUYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:14 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 9, 7:14 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Jacksonville FL 714 PM EDT Mon Aug 9 2021 .AVIATION... [Through 00Z Wednesday] Showers and storms have moved westward away from the TAF sites with some lingering near KGNV for the next couple of hours. Patchy fog may be possible at KVQQ in the early morning hours. Isolated showers and storms develop again tomorrow afternoon with the best chance at KGNV, KJAX and KVQQ. && .PREV DISCUSSION [339 PM EDT]... .NEAR TERM [Tonight through Tuesday]...High pressure ridge with light winds located across the area today. Scattered showers and storms have developed and may produce strong gusty winds as dry air aloft contributes to downburst potential. Light steering winds will also result in some areas of locally heavy rainfall. Best coverage should occur over the interior where seabreezes and outflow boundaries merge this afternoon/evening. Expect convection to weaken and dissipate by midnight with decreased heating. Similar conditions expected on Tuesday as the subtropical ridge remains over the area. .SHORT TERM [Tuesday night through Thursday Night]... Deep layer ridge will shift to the north of the area through the period. Convection will be more likely inland as the east coast seabreeze moves well inland. A light deep easterly flow will produce a slow cell motion to the west. Near average temperatures will persist. .LONG TERM [Friday Through Monday]...Subtropical ridge will remain to the north maintaining the easterly flow. An increase in tropical moisture and shower/thunderstorm activity is expected this weekend into early next week. Models show a tropical disturbance moving westward to the vicinity of south Florida this weekend. A lot of uncertainty exists on the development and track of this system. Rain chances should be at or above average with daytime temperatures at or slightly below average. .MARINE...Surface ridge over the waters will gradually lift north the next several days. An easterly flow with a developing swell will persist through the week. A tropical disturbance in the Atlantic may bring an increase in winds/seas by the weekend as it moves westward. Rip Currents: Moderate risk will continue the next few days due to onshore winds and a developing easterly swell. .FIRE WEATHER...Light winds over the area will result in low dispersions especially over inland areas through Wednesday. .HYDROLOGY...Recent heavy rainfall has caused minor to moderate flooding on the Santa Fe and St. Marys River..to continue the next several days. Minor flooding also ongoing on the Suwannee and Satilla Rivers. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 72 91 72 / 10 20 10 40 10 SSI 78 89 78 89 78 / 10 10 10 20 0 JAX 75 92 75 91 75 / 10 40 10 30 10 SGJ 75 89 75 90 75 / 10 20 10 20 10 GNV 74 92 73 91 73 / 30 30 10 50 10 OCF 73 92 73 92 73 / 30 60 20 50 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 9, 1:35 PM EDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
135 PM EDT Mon Aug 9 2021
FLZ125-091800-
Coastal Duval FL-
135 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Duval
County through 200 PM EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
UNF. This storm was nearly stationary or drifting west at 5 mph.
HAZARD...Winds of 40 mph and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
UNF and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 8143 3025 8143 3025 8144 3019 8144
3017 8153 3023 8156 3031 8156 3032 8144
3025 8142 3024 8142
TIME...MOT...LOC 1734Z 070DEG 3KT 3025 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Aug 9, 3:23 PM EDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Mon Aug 9 2021
GAZ136-151-152-250-264-092015-
Pierce GA-Northeastern Charlton GA-Brantley GA-Wayne GA-
Northern Ware GA-
323 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Pierce,
Brantley, east central Ware, Wayne and northeastern Charlton Counties
through 415 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raybon, or 9 miles north of Nahunta, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. ${elightingImpact} Minor flooding due to
heavy rainfall is possible.
Locations impacted include...
Jesup, Nahunta, Gardi, Screven, Hickox, Raybon, Fort Mudge,
Doctortown, Braganza and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
3164 8179 3163 8179 3163 8177 3161 8177
3161 8175 3160 8175 3161 8174 3158 8170
3156 8170 3154 8167 3151 8166 3148 8162
3101 8203 3113 8228
TIME...MOT...LOC 1922Z 307DEG 7KT 3134 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENSpecial weather statement, Aug 9, 3:26 PM EDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
326 PM EDT Mon Aug 9 2021
FLZ024-124-425-GAZ165-166-264-092015-
Western Duval FL-Inland Nassau FL-Coastal Nassau FL-
Northeastern Charlton GA-Inland Camden GA-Coastal Camden GA-
326 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Nassau,
north central Duval, southwestern Camden and east central Charlton
Counties through 415 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Callahan, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Hilliard, Callahan, Ratliff, Kings Ferry and Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3088 8195 3074 8158 3046 8175 3053 8193
TIME...MOT...LOC 1926Z 023DEG 5KT 3059 8175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENSpecial weather statement, Aug 9, 4:22 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
422 PM EDT Mon Aug 9 2021
GAZ152-165-250-264-364-092100-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Brantley GA-Northern Ware GA-
422 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of west central Camden,
southwestern Brantley, east central Ware and northern Charlton
Counties through 500 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hickox, or 8 miles south of Nahunta, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Nahunta, Hickox, Braganza, Race Pond, Fort Mudge and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3110 8239 3124 8196 3101 8182 3085 8235
TIME...MOT...LOC 2021Z 353DEG 5KT 3108 8200
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENSpecial weather statement, Aug 9, 7:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
715 PM EDT Mon Aug 9 2021
FLZ236-340-100000-
Western Alachua FL-Western Marion FL-
715 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southwestern Alachua
and northwestern Marion Counties through 800 PM EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm near
Archer, or near Williston, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rainbow Lakes Estates, Archer and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2921 8254 2922 8240 2938 8241 2948 8241
2948 8255 2954 8256 2954 8261 2959 8245
2924 8219 2922 8218 2910 8253
TIME...MOT...LOC 2315Z 338DEG 26KT 2946 8250
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:01 PM EDT | Special Weather Statement | JAX | Clay | 29 min |
| Aug 8, 8:51 PM EDT | River Flood Warning | JAX | Gilchrist, Suwannee | 22 days |
| Aug 9, 1:35 PM EDT | Special Weather Statement | JAX | Duval | 25 min |
| Aug 9, 3:26 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Aug 8, 8:12 PM EDT | Special Weather Statement | JAX | Camden | 48 min |
| Aug 8, 8:29 PM EDT | Special Weather Statement | JAX | Charlton | 31 min |
| Aug 9, 1:03 PM EDT | Special Weather Statement | JAX | Glynn | 42 min |
| Aug 9, 3:23 PM EDT | Special Weather Statement | JAX | Brantley, Wayne | 52 min |
| Aug 9, 4:22 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.